Restlessness. Psychomotor agitation, which is common in depression, mania, and schizophrenia, refers to difficulties "staying still, " either mentally, with thoughts bouncing around all over the place, or physically, with restlessness and a sense of constantly needing to be on the move. Unfortunately, some medications used to treat these disorders also can cause similar symptoms, so monitoring is essential.
Yes. Psychomotor agitation refers to purposeless and restless activity. The person may need to pace around the room, even if he or she wants to rest or sit down. Psychomotor retardation refers to a generalized slowing of psychological and physical activity.
Opposites. Psychomotor refers to thoughts and actions; retard to inhibited, and agitated to excited. So the one means that one's thoughts and actions are inhibited, hence slowed down--it takes 30 seconds to answer, "what is your name"? The other means that ones thoughts and actions are rapid and agitated, "why are you asking me that? " [jumps up, irritated] "i can't stand being here" [sits down again]-in 3 secs.
Several approaches. Just lowering the dose sometimes is enough to help; not infrequently, if needed, the dose can be raised again later without a return of the agitation. Adding a second mediction to reduce the agitation such as Ativan or Cogentin (benztropine) also can work. Or, switching to a different antidepressant may do the trick. The important thing: don't just accept the side effect but don't quit either.
Restlessness. Examples include excessive and unnecessary movements such as fidgeting, pacing, tapping, jogging of the leg while sitting, rearranging or fiddling with objects.
Hi, I have bipolar and I am on medications. I am on many of them. I experienced psychomotor agitation today.?
See psychiatry. If you are on several medications you may be on a mood stabilizer, antipsychotic, and antidepressant that does not cause rapid cycling. During the course of treatment if you have insight, as you do, speak with your psychiatrist and the appropriate component can be increased. Studies show increase in atypical antipsychotic combined with divaloprex sodium helpful for psychomotor agitation. See MD.
Sometimes. It can be a side effect an a reason to move on to another medication. You should call the doctor and discuss the problem. Most people do not experience that problem.
SSRIs and sleep. Sometimes people will experience an increase in insomnia but that should go away. But if you have increased insomnia for more than a couple of weeks talk to your prescribing doctor. If agitation is significant let your doctor know right away--they may decide to have you try a different med. But strongly encourage you to talk to your doc and not just abruptly stop meds.